It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Men's Health Message Board


Men's Health Board Index


I Have Low Testosterone. Diagnosed At Age 28 With Total Test @ 125,my Pcp Sent Me To Endocrinologist Who Performed Quick Exam & Prescribed 5 Gm Androgel Daily.no Explanation Why @ Such Young Age... Still Feeling No Better, My Pcp Inc To 10 Gm Daily. I've Been On This Regimen For 3 Years Now W/ Little Improvement In Libido & Erections & It Seems My Testes & Penis Are Slowly Shrinking. Last Blood Test Level Was 730. Any Other Guys Out There With Insight/experience?? My New Urologist Just Says Use It Or Lose It!!

Saam
Your testicles are shrinking because of the testosterone replacement. It has completely shut down what little activity your balls were producing. Your penis may seem smaller, possibly due to a hormonal imbalance, whereby, free testosterone is not available to maintain its size and function.

Exogenous test replacement inhibits the hypo pituitary gonadal axis. All body builders know this from steriod use!! Unfortunatly, just taking testosterone doesnt always fix the probelm for guys with low test. I have had the same problem with long term test use. It seemed to work well in the beggining, but then sexual dysfunction after 12 months. Exogenous testosterone, can aromatize after time, creating an unatural balance of testosterone and estrogen in the body. This could possibly give the symptoms you are experiencing. Also the fact that your balls have shrunk means that reproductive function has stopped, which even though in the begginning you had low levels of natural test.. you still had some testicular function... something i think that may be necassary for most guys to have a libido and reasonable sexual function.

If you want to stay on test replacement therapy, perhaps you need to to find out if you have too much estrogen building up in your system, ie, you may need to take an anti aromatase medication, like Arimidex, and then maybe consider taking something to keep your balls working to some degree at the same time....HCG, can do this... however this can definetly lead to excess estrogen, so be careful!! Hcg needs to be cycled or taken in low doses regularly, to prevent desensitizing the leydig cells in the testes. Unfortunatly it is cumbersome to administer. Our hormone system is so complex, the human body has a ratio or natuaral balance of hormones, so i think just replacing one hormone isnt always the answer.

You could always try and go natural again...(Only if you feel your natural levels could have been improved upon before therapy, an avenue you may not have tried)perhaps the best way , especially at your age. A total level of around 350-400 can be quite enough for normal function...the free test levels are what is more important. Maybe your testes can be stimulated back into action and your endogenous testosterone levels(natural) improved upon by diet, exercise(weight training) and maybe some natural supplements..one of wich is called tribestan... look it up on the web, as i dont think im allowed to give you the address on here?, i have tried tribulus supplements, and have had some success with restoring my natural function....even while i was on testosterone, i tried tribulus and it brought my ejaculate levels back to an almost normal level,... another drawback of test therapy seemed to be a greatly reduced semen volume (ie,the result of halting your reproductive functions). I think this brand, tribestan is probably one of the better ones, with a very high extract content, otherwise the supplement is useless. But remember it could take a long time for your testicles to return to optimum fuction after steriod replacement, If ever.... The use of the medications Hcg and then clomid can help in this regard, Hcg will return atrophied testes back into action, and should be used after a long term therepy on testosterones, begin a 2 week cycle during the last phase of testosterone replacement, then use clomid for 3 weeks when your exogeonous testosterone replacement has terminated. You must stop the hcg before the use of clomid, otherwise it will inhibit the recovery process further.... talk to a doctor who is experienced in this area...one perhaps who has had experience dealing with guys who take steriods and want to get back to normal function.
But it may of course be the case that you cannot produce testosterone naturally at a level which will make you feel ok, this can happen for many reasons, of which should have been basicly identified by your doctor in the begginng and explained to you in detail, so you could make a choice as to what you would like to do with YOUR body!!!. I definetly think you need to see another specailist than the one you have mentioned, after such a ridiculous comment, how can you use it when its not working???....I am sure you would be making great use of it, like all males do... if it was functioning ok!! Perhaps an endocrinologist would be better, than a urologist. However you doctor should have ordered thorough blood tests, of all your hormones before therapy was started, and whilst you were recieving the therapy to monitor such things as estrogen, DHEAS, Cortisol, SHBG, prolactin etc.
good luck!
[QUOTE=orion]Yep, common problem. You should have had proper tests to determine why you have low testosterone before starting to take anything. Unfortunately its a bit late now after 3 years.

I would have some other hormone tests done just to make sure everything else is ok. Specifically, prolactin, and TSH and DHEA.

I would get a good brand of DHEA and start taking 50mg/day. I found this helped alot but it took about 3 weeks to begin working. In my case I had low DHEA which was verified by a blood test. This might not be your case so that's why I suggested you get a DHEA test first.[/QUOTE]

Hey ORION, were you experiencing libido and ed problems as a result of the low DHEA, or were you on test therepy as well,
cheers. matt.
[QUOTE=Matt muscle]Hey ORION, were you experiencing libido and ed problems as a result of the low DHEA, or were you on test therepy as well,
cheers. matt.[/QUOTE]

I'd say that things just didn't feel right. It was hard to put my finger on what it was. My libido and performance were erratic for no reason I could figure out. Some days I was great other days was a dead loss. I feel DHEA smoothed out those hills and valleys. In my case it also helped my breathing. I felt like I was getting asthma or something. But after starting DHEA I feel much better. It took a while for it to work. After about a month I could say for sure things were better.
[QUOTE=orion]I'd say that things just didn't feel right. It was hard to put my finger on what it was. My libido and performance were erratic for no reason I could figure out. Some days I was great other days was a dead loss. I feel DHEA smoothed out those hills and valleys. In my case it also helped my breathing. I felt like I was getting asthma or something. But after starting DHEA I feel much better. It took a while for it to work. After about a month I could say for sure things were better.[/QUOTE]
thanks mate,... are you on test replacement as well?





All times are GMT -7. The time now is 03:08 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!